Can You Snort Vyvanse? Yes, But Here Are 5 Reasons Not To Do It

Dangers of Snorting Vyvanse

Snorting Vyvanse, also known as lisdexamfetamine, is possible but it’s not recommended as it can be dangerous. Snorting any medication, including Vyvanse, can lead to serious health problems and potentially life-threatening consequences. Dangers of snorting Vyvanse include increased absorption rate, damage to the nasal tissue, increased addiction potential, health consequences, and a decrease in clinical efficacy. We explore each of these health risks in detail below.

What is Vyvanse?

Vyvanse is a stimulant medication that is FDA-approved to treat attention deficit hyperactivity disorder (ADHD) and binge eating disorder. Vyvanse is a prescription medication with a high potential for abuse that can lead to the development of physical and psychological dependence.

It affects the central nervous system (CNS) by increasing the levels of certain neurotransmitters, such as dopamine and norepinephrine, in the brain. These neurotransmitters play a role in regulating attention, motivation, mood, and behavior. Other stimulant drugs like Adderall and Ritalin act in a similar manner.

People who misuse Vyvanse by taking higher doses than prescribed, take it more frequently than directed, or take it without a prescription, are at increased risk of addiction. Additionally, people who have a history of substance abuse or addiction, or who have a family history of drug abuse, may be more susceptible to developing an addiction to Vyvanse. Another risk factor is taking Vyvanse through a different route of administration than directed by your doctor.

#1 – Snorting Vyvanse Dramatically Increases The Chance of Overdosing

Vyvanse is a prodrug, meaning it is inactive until metabolized in the body. When taken orally, the medication is absorbed in the digestive system and metabolized into its active form, lisdexamfetamine dimesylate. When snorted, the drug is absorbed much more rapidly into the bloodstream through the nasal tissues, leading to a more rapid and intense onset of effects. This rapid absorption can increase the risk of overdose and other dangerous side effects.

Signs of a Vyvanse Overdose

Signs of a Vyvanse overdose can include:

  • Rapid or Irregular Heartbeat
  • High Fever
  • Seizures
  • Chest Pain
  • Shortness of Breath
  • Confusion and Disorientation
  • Hallucinations
  • Agitation and Irritability
  • Coma
  • Sudden Death

If you or someone you know is experiencing symptoms of a Vyvanse overdose, it is important to seek medical attention as soon as possible. Overdose can be a life-threatening emergency and requires prompt medical intervention.

Amphetamine Psychosis

Abusing Vyvanse can potentially cause amphetamine psychosis. Amphetamine psychosis is a state of mind characterized by delusions, hallucinations, paranoia, and other symptoms that are similar to those seen in schizophrenia. This condition can occur when a person takes high doses of stimulants like Vyvanse, especially if they are abused or taken in ways that are not as prescribed by a healthcare professional.

Amphetamine psychosis typically resolves once the person stops taking the stimulant, but in some cases, it can persist even after the drug has cleared the body. Treatment for amphetamine psychosis typically involves supportive care and, in some cases, antipsychotic medications.

#2 – Damage To Nasal Tissues

Snorting Vyvanse can cause significant damage to the delicate tissues of the nose, including inflammation, bleeding, and even perforation of the septum. Over time, the damage caused by insufflation can become permanent and affect a person’s ability to breathe normally through their nose. Snorting drugs like Vyvanse can even cause someone to completely lose their sense of smell.

#3 – Increased Addiction Potential

Snorting Vyvanse can increase the risk of addiction. When drugs are absorbed rapidly into the bloodstream, they can produce a stronger, more intense high that is more likely to be addictive. People who snort drugs are also more likely to abuse other substances and develop polydrug use patterns, which can increase their risk of overdose and other health problems.

#4 – More Negative Health Consequences of Snorting Vyvanse

Snorting Vyvanse can have serious and potentially life-threatening health consequences. Some of the most common health consequences of Vyvanse abuse include:

  • Cardiovascular effects: Vyvanse is a stimulant that can increase heart rate and blood pressure, which can increase the risk of heart attack, stroke, and other cardiovascular events.
  • Psychological effects: Vyvanse abuse can cause a number of neuropsychiatric effects, including agitation, anxiety, paranoia, psychosis, mood swings, depression, and suicidal thoughts.
  • Gastrointestinal effects: Vyvanse abuse can cause abdominal pain, nausea, diarrhea, and vomiting.
  • Respiratory effects: Vyvanse abuse can cause shortness of breath, chest pain, and coughing.
  • Sleep disturbances: Vyvanse is a stimulant that can interfere with sleep patterns, causing insomnia or other sleep disturbances.
  • Skin reactions: rash, hives, and itching.
  • Overdose: Taking high doses of Vyvanse can lead to an overdose, which can cause serious and potentially life-threatening symptoms, including seizures, high fever, irregular heartbeats, and even coma.

In some cases, snorting Vyvanse can also cause fatal cardiac events, such as heart attack or stroke.

#5 – It Makes Vyvanse Less Effective

When Vyvanse is snorted, it can interfere with the medication’s efficacy. The rapid onset of effects from snorting can result in a short-lived high that does not last as long as the medication’s intended duration of action. This can lead to the need for more frequent dosing and increase the risk of addiction and overdose.

Getting Help

Snorting Vyvanse is not safe and can lead to serious health problems and potentially life-threatening consequences. If you or a loved one is struggling with substance use or addiction, it is important to seek professional help at an addiction treatment center as soon as possible. We offer a variety of effective treatment programs, as well as inpatient prescription drug detox. These can help you overcome addiction and regain control of your life.

Reviewed by: Nick Diamantides

Reviewed by: Nick Diamantides

Southeast detox was founded on the belief that everyone deserves an opportunity to live a beautiful life. Comprised of a leadership team with over a decade in the industry. We have built a team of loving and compassionate staff eager to help you or your loved one get their lives back on track.

Explore More

Medical Drug Detox West Rome, Rome, GA 30165 Detox & rehab center. Luxury detox centers near Summerville Park. Mt Berry Detox & rehab center. Opiate withdrawal management near Acworth & Holland, GA
Drug Abuse

Drug Detox Centers Near Me

Seeking professional help for drug detox near you is crucial for safe and effective recovery. Look for accredited facilities with experienced staff to ensure proper care and support during this challenging process. Remember, your health and well-being are top priorities.

Detox & opiate withdrawal management
Substances We Treat

Effective Opiate Withdrawal Management for Addictions

Opiate withdrawal management should be done under medical supervision to ensure safety and effectiveness. Treatment options may include medications, therapy, and support groups. It’s important to seek professional help when dealing with opiate withdrawal to prevent complications.

Your Recovery Starts Here

Our admissions team is ready 24/7 to guide you through the process, from admission to coordinating travel, treatment programs, and more.